Want my life back

Hi every on I am a 42 year old female. 4 years ago something happen to me my body just attack itself. My heart rate went 18o and I always felt like I was going to pass out. I been going to so many doctors. No one seems to believe me was put on Ativan . It's going into 5 years now. I had good days. Now I have started with blurry vision and a pressure in head that I feel like I am gong to lose my mind. I am fighting but it feels hopeless. My children are affected by this and my husband to . I just want my life back!

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

27 Replies

oldestnewest
  • You are not alone! Have you considered doing any counseling/therapy. Try to keep your family updated and get them to understand where you're coming from a family therapy session would be good so everyone can express themselves and relieve some stress. If all your results came back normal for the doctors office then you should consider going to a psychiatrist who can help put you on the correct medication to help you. If not then going to more doctors is only going to upset you, I know you feel like something is seriously wrong but that's what anxiety does it has very REAL physical symptoms!

  • Thank you.i have been to a psyciatrist .I feel like they are no listening. Just tell me take the Ativan. One doctor said I have p.o.t.s...just trying to fight and smile when I feel like screaming...

  • Stay strong! You will get better just try to maybe look for a different specialist look for people who are trying to help you and actually care about you as a patient.

  • As a brain injury patient I know some of those symptoms too well. They can be caused by the most insidious of reasons. Has your Dr referred you to a Neuro team for CT scans, EEG, etc?

  • Hi I did a MRI last year but these symthoms are so different . Went to two drs telling them at times I feel like I'm going crazy. Said maybe sinus . It's so scary!

  • Right know my head hurts I want to cry . Feel anger inside.i don't know what else to do . No one is listening.

  • That's part of the hell. Every time you feel something, it feels different than the time before. So you never get to say "Ah, I've had this before, and it was nothing, so this must be nothing as well".

    It's really​ tough. I wish I had an answer.

    Know that you are not alone.

  • Yellowmellow, 5 years is more than a good length of time to be on Ativan. When symptoms break through and you no longer feel comfortable on it, it's time to go another route. I was on Ativan for about 4 years and it did absolutely nothing for me. And that was having therapy and using other methods along with it. I went to my psychiatrist and said that I wanted off the med. It was a slow weaning process but I actually felt clearer headed, more focused, no more pressure in my head, no more feeling off balanced, I felt like me again. For me, the answer was getting rid of the benzo which was no longer doing any good. Psychiatrists do not do therapy and their only connection to a patient is to keep them on drugs so that by law, you have to see them frequently in order to get your refills. This decision is of course yours. You need to claim your life back for you and your family. I wish you well in finding some solution. x

  • You are so right.i want off and I keep telling the drs that I think it's the Ativan . No one is helping me to come off. How did you do it? Do you have any advice.

  • I do Yellowmellow. I think you will be very surprised in how what was suppose to be helping you is now going against you. It's benzos way of making your brain want higher and higher doses. There was a psychiatrist in the UK that wrote a program for withdrawal from benzos which is now used all over the world. She has since passed away but her formula is used by many psychiatrists in helping their patients withdraw slowly and safely. The doctors name is Dr. Heather Ashton. When you type in her name and Withdrawal from Benzos, the site will pop up. In that site is the withdrawal formula for every benzo on the market.

    You must not do this on your own. It takes a doctor overseeing you. The method used is substituting Valium for the drug you are on. I questioned that at first but then was explained in how Valium is a longer lasting drug in the body and will help shorten the withdrawal symptoms. After you read it over, you can always PM me if you wish. The withdrawal is done in 2 week increments. The length of time to get off Ativan completely depends on the dosage you are currently on.

    It is important or at least advised to have support while going through withdrawal, although I didn't. It took me a little longer. I wish you well if that is your decision. I hope your doctor will support and respect your wish. Good Luck!

  • Ok I will look it up. Now I have to find a dr who will help me . I live on an out island in the Bahamas and come to nassau to see doctors. I pray someone knows about this and helps me.

  • How beautifully and succinctly you write.

    With clarity and compassion.

    May the universe reward you tenfold.

  • Thank you so much :)

  • Hi today has been a challenge . Cut back on Ativan and my head fells like I'm losing it at times. And my arm started shaking like a nerve .

  • Yellowmellow, are you doing this under a doctor's supervision? Also are you using Dr. Ashton's method of weaning?? Symptoms will break through as you slowly wean that's why it is so important to have the guidance of a physician.

  • I can't find a dr who would help me.

  • I was just trying to gut down my doses but I guess I have to wait till I find a dr to help!

  • Yellowmellow, after you being on Ativan for 5 years, it is imperative that you have a doctor cut you down on the dose. Not to scare you but it is dangerous to do this too fast and without supervision. You can have some dire consequences such as seizures. After all your brain chemistry was changed by this medication and cutting it too fast is not good.

    As for your next question, I was fortunate that my psychiatrist is known for his expertise in Benzo Withdrawal. He has a number of patients who are referred to him. I am in Chicago.

    I hope you will be able to find someone to help you. x

  • Were did you dind help?

  • I dk if I will find anyone in the bahamas😭

  • You may be right. I don't know if it necessarily has to be a psychiatrist. It's just got to be someone who is aware and knowledgeable of being dependent on a drug and it's withdrawal issues. I'm so sorry. I hope you find someone who can help you.

  • Hi agora 1. Did you ever feel has though you were going out your mind. I don't know what to do . I want to scream.

  • Yellowmellow, yes I was in that position. I had never felt so all alone in my life and swore that I would never be in that position again. I wanted to claim my life back. No medical doctor understood the terror that I went through each and every day. Whether asleep or awake, the fear was overwhelming and powerful. So I do truly understand what you are feeling. I didn't see a future outside my home. I was Agoraphobic as well. I can't believe now how much the drugs contributed to these exagerated feelings. They had overtaken my mind. I wanted off the meds and my brain wanted more. When it becomes a contest in who will win, it's got to be us.

    Where at you at with the medication? If you can't find anyone to help you wean off the drug and it isn't increased, then the struggle is inside you making you want to scream.

    Start with where and how can you get the help you need in where you live?

  • Do yo have a private chat

  • Anytime Yellowmellow. x

  • Did it feel like preaaure and you were losing your mind?

  • Good morning. Been ruff for days now. Pressure in my head. Pains in my chest and stomach. I get so sleepy I can't control anything. What is going on . Anyone has these problems?ears hurt😭

You may also like...